Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 20, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Feb 18, 2012, 7:50 PM CST for Montgomery County, Texas. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2012, 7:50 PM CST (01:50 UTC)
- Expired
- Feb 20, 2012, 7:52 AM CST
- In force
- 36 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Major
County Montgomery County, TX
The radar
The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Peach Creek near Splendora (SPDT2).
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08071000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
203 WGUS44 KHGX 190150 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 750 PM CST SAT FEB 18 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... PEACH CREEK NEAR SPLENDORA AFFECTING MONTGOMERY COUNTY FOR PEACH CREEK AT SPLENDORA, MINOR FLOODING IS FORECASTED. AN UPPER LEVEL STORM SYSTEM THAT MOVED THROUGH THE REGION EARLY SATURDAY HAS PRODUCED RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES ACROSS PORTIONS OF MONTGOMERY COUNTY. NO ADDITIONAL RAINFALL IS EXPECTED THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THESE STREAMS SHOULD KEEP ALERT TO RISING WATER AND TAKE ALL PRECAUTIONS TO PROTECT THEIR PROPERTY. DO NOT DRIVE OR WALK INTO FLOODED AREAS THE DEPTH AND WATER VELOCITY COULD BE TOO GREAT FOR YOU TO CROSS SAFELY. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD BE REMOVED FROM THE FLOOD PLAIN IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC339-191350- /O.NEW.KHGX.FL.W.0020.120219T0150Z-120219T2100Z/ /SPDT2.3.ER.120219T0000Z.120219T0001Z.120219T0900Z.NR/ 750 PM CST SAT FEB 18 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE PEACH CREEK NEAR SPLENDORA. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 0730 PM SATURDAY THE STAGE WAS 12.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY SUNDAY. * AT 13.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN CHANNEL. $$
2 follow-up statements
267
WGUS84 KHGX 191541
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
941 AM CST SUN FEB 19 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE PEACH CREEK...SAN BERNARD RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE.
MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE.
LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW
DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES.
&&
TXC339-201115-
/O.EXT.KHGX.FL.W.0020.000000T0000Z-120220T1115Z/
/SPDT2.3.ER.120219T0000Z.120219T0001Z.120219T2315Z.NR/
941 AM CST SUN FEB 19 2012
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
THE PEACH CREEK NEAR SPLENDORA
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0916 AM SUNDAY THE STAGE WAS 13.8 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS
AFTERNOON.
* AT 13.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN
CHANNEL.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME MON TUE WED THU
PEACH CREEK
SPLENDORA 13 13.8 SUN 09 AM 10.3 7.6 7.1 7.0
$$
TXC039-157-481-201424-
/O.EXT.KHGX.FL.W.0019.000000T0000Z-120220T1424Z/
/BOLT2.1.ER.120218T2135Z.120219T0830Z.120220T0224Z.NO/
941 AM CST SUN FEB 19 2012
THE FLOOD WARNING CONTINUES FOR
THE SAN BERNARD RIVER NEAR BOLING
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0930 AM SUNDAY THE STAGE WAS 19.7 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS
EVENING.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME MON TUE WED THU
SAN BERNARD RIVER
BOLING 18 19.7 SUN 09 AM 16.6 13.4 12.2 10.5
$$784
WGUS84 KHGX 200152
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
752 PM CST SUN FEB 19 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE PEACH CREEK...SAN
BERNARD RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS
RECEDE. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN
ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE
FLOOD PLAIN FOR THE NEXT FEW DAYS.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER
UPDATES.
&&
TXC339-201352-
/O.EXT.KHGX.FL.W.0020.000000T0000Z-120220T1352Z/
/SPDT2.3.ER.120219T0000Z.120219T0001Z.120220T0152Z.NR/
752 PM CST SUN FEB 19 2012
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING
CONTINUES FOR THE PEACH CREEK NEAR SPLENDORA
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 730 PM SUNDAY THE STAGE WAS 13.1 FEET
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
THIS EVENING.
* AT 13.0 FEET...MINOR LOWLAND FLOODING BEGINS AS WATER ESCAPES THE MAIN
CHANNEL.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME MON TUE WED THU
PEACH CREEK
SPLENDORA 13 13.1 SUN 7 PM 8.5 7.2 7.0 6.9
$$
TXC039-157-481-201417-
/O.EXT.KHGX.FL.W.0019.000000T0000Z-120220T1417Z/
/BOLT2.1.ER.120218T2135Z.120219T0830Z.120220T0217Z.NO/
752 PM CST SUN FEB 19 2012
THE FLOOD WARNING CONTINUES FOR
THE SAN BERNARD RIVER NEAR BOLING
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 730 PM SUNDAY THE STAGE WAS 18.1 FEET
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS
EVENING.
* AT 18.0 FEET...MINOR LOWLAND FLOODING BEGINS UPSTREAM FROM GAGE. MINOR
BACKWATER FLOODING UP PEACH CREEK IN WHARTON COUNTY THREATENS LOWLYING
AREAS.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME MON TUE WED THU
SAN BERNARD RIVER
BOLING 18 18.1 SUN 7 PM 14.2 11.1 8.7 7.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Feb 18, 5:31 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 18, 5:31 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
531 PM CST SAT FEB 18 2012
.AVIATION...
MOST TAF SITES WILL BE DEALING WITH WRAP AROUND LOW CLOUDS (POSSIBLY
IFR/LIFR) THROUGHOUT THE NIGHT...AND POSSIBLY AREAS OF LIGHT RAIN
AND FOG TOO AS THE STORM SYSTEM CONTINUES TO MOVE OFF TO THE EAST.
EXPECT TO SEE INCREASING WINDS THIS EVENING AND OVERNIGHT...ESPECIALLY
ALONG THE COAST. WITH THE SYSTEM MOVING OUT OF THE STATE TOMORROW...LOOKS
LIKE CLEARING SKIES IN THE MORNING WITH LIGHTER NORTH TO NORTHEAST WINDS
IN THE AFTERNOON. 42
&&
.PREV DISCUSSION... /ISSUED 336 PM CST SAT FEB 18 2012/
DISCUSSION...
UPPER LOW WILL CONTINUE MAKING ITS WAY TOWARD ARKANSAS/TENNESSEE
TONIGHT. CURRENTLY SEEING A SPOKE OF ITS ASSOCIATED PRECIPITATION
MOVE ACROSS NORTHERN PARTS OF THE AREA...AND WOULD ANTICIPATE SCT
ACTIVITY FOR AREAS GENERALLY N OF I-10 (ISO SOUTH) INTO THE
EVENING HOURS. COULD SEE A ELEVATED TSTM OR TWO ACROSS NRN AREAS
AS WELL. KNOW SEVERAL PEOPLE HAVE SATURATED GROUNDS UP THERE...BUT
NOT ANTICIPATING MUCH IN THE WAY OF FLOODING PRECIP. PROBABLY
AMOUNTS <1/4" AND 1/2" AT THE MOST. DRIER COOLER WX FILTERS IN
OVERNIGHT.
NOT MUCH CHANGE IN THE REST OF THE FCST. ONSHORE WINDS WILL RESUME
SUNDAY NIGHT AS SFC PRESSURES FALL IN ADVANCE OF THE NEXT TROF
SCHEDULED TO MOVE THRU THE PLAINS ON MONDAY. THIS SYSTEM WILL DRAG
A COOL FRONT INTO THE AREA MONDAY NIGHT...BUT WILL BECOME DIFFUSE
SOMEWHERE OVER SE TX OR JUST OFFSHORE AS THE BOUNDARY LOSES SWD
MOMENTUM AS IT BECOMES PARALLEL TO UPPER FLOW. MOISTURE WILL
PROBABLY BE LACKING FOR MUCH IN THE WAY OF RAINFALL - MAYBE JUST SOME
ISOLATED SHOWERS.
THINGS LOOK TO REALLY WARM UP INTO THE MIDWEEK TIME PERIOD AS SFC
WINDS BECOME SW/W AND DEWPOINTS FALL. NUDGED TEMPS UP A BIT BUT
HAVE A FEELING WE MAY NEED TO GO QUITE A BIT HIGHER (INTO THE 80S) IF
FCST TRENDS CONTINUE.
LOOKS LIKE ANOTHER MID LEVEL TROF WILL DIG DOWN INTO BAJA DURING
THE MIDWEEK TIME PERIOD AND EJECT OVER TX SOMETIME BETWEEN FRI-SUN
DEPENDING ON THE MODEL. OTHER THAN AGREEING THAT A COLD FRONT WILL
PUSH THRU EARLY FRI...NOT MUCH CONFIDENCE AS TO WHAT RAIN CHANCES
WILL LOOK LIKE AT THAT TIME. LEFT THEM LOW AND WILL ADJUST WITH
TIME. 47
MARINE...
THE PRESSURE GRADIENT BEHIND THE SURFACE LOW DEPARTING TO THE EAST
WILL BE STRONG ENOUGH TO GENERATE OFFSHORE WINDS WHICH WILL GUST
BETWEEN 20 AND 30 KNOTS THIS EVENING. THE 20 TO 60 NM OFFSHORE
WATERS WILL ALSO LIKELY EXPERIENCE GALE FORCE WIND GUSTS THROUGH
THIS EVENING. THE MODELS ARE THEN CONSISTENT IN DECREASING THE WINDS
TO UNDER ADVISORY LEVELS LATER ON SUNDAY. MODERATE ONSHORE WINDS
WILL RETURN FOR THE FIRST OF NEXT WEEK BEFORE A WEAK COLD FRONT
WORKS ITS WAY JUST OFF THE COAST LATE TUESDAY MORNING OR EARLY
AFTERNOON. AT THIS TIME...IT DOES NOT LOOK LIKE THIS FRONT WILL MAKE
ITS WAY TOO FAR OFF THE COAST BEFORE IT RETURNS NORTHWARD AS A WARM
FRONT TUESDAY EVENING. 40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 42 63 47 67 50 / 20 0 0 10 10
HOUSTON (IAH) 46 66 47 69 55 / 30 0 0 10 10
GALVESTON (GLS) 49 62 55 66 60 / 20 0 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...38
AVIATION/MARINE...42Hazardous weather outlook, Feb 18, 3:40 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CST SAT FEB 18 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-192145- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 340 PM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-192145- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 340 PM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT WITH MODERATE TO STRONG OFFSHORE WINDS AND BUILDING SEAS EXPECTED TO DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:16 PM CST | River Flood Warning | HGX | Liberty, Polk | 44 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.